MAUDE Adverse Event Report: SYNTHES GMBH MATRIXMANDIBLE 1.8MM DRILL BIT MQC/90MM FOR 03.503.044; DRILL, BONE, POWERED

SYNTHES GMBH MATRIXMANDIBLE 1.8MM DRILL BIT MQC/90MM FOR 03.503.044; DRILL, BONE, POWERED
Catalog Number 03.503.561
Medical Device Problem Codes Overheating of Device (1437); Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported five drills in total was used during a procedure on (b)(6) 2025.Surgeon drilled 6 holes.The first hole was great to drill, the second was great, but it took a little longer for the two cortices to drill, but the third hole was blunt and it took a long time for the first cortex to be drilled.This then also affects the drill handset, which is hot.Two drills also did not rotate homogeneously and were a bit stiff.However, it may be that this was partly due to the coupling.All drill bits were going dull.Procedure was completed successfully.Another drill bit was used.Unknown surgical delay.No patient was involved as it was a rabbit test.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: b14 (to capture dhr).Corrected: h3, g1 manufacturing site.H4, h6: product investigation: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device revealed that the fluted tip of the drill bit ø1.8 f/matmand l90 2flute was found rounding.It is not unreasonable that the condition identified in visual analysis would contribute to a dull condition.Therefore, we are able to confirm dullness with damage observed, where it can be conclude that the it also excessive heat during use.As this kind of evidence indicates repeated use of the device.The lifecycle requirements of the device are event related and depend on the use in clinical practice; the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the drill bit ø1.8 f/matmand l90 2flute would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): product code: 03.503.561.Lot number: u452125.Release to warehouse date: 03.May.2024.Expiration date: na.Supplier: (b)(4).Manufacturing site: werk selzach.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received states that "the drills were use in a rabbit study in your preclinical facility, where we conduct translational in vivo studies.The procedure was plate osteosynthesis in the humerus.The animals in your cases are not ¿patients¿ but ¿experimental animals¿.However, it was not a test, but the drill was used in a properly designed study with a study design.We have been performing this humerus osteosynthesis model for years now and never had a problem with the drills.Since the drills we have previously used are not manufactured any more, we had to order different ones, with which the problems occurred.".

Brand Name
MATRIXMANDIBLE 1.8MM DRILL BIT MQC/90MM FOR 03.503.044
Common Device Name
DRILL, BONE, POWERED
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach CO 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wrights lane east
west chester, PA 19380
8472871282
MDR Report Key21541561
Report Number8030965-2025-02229
Device Sequence Number7055100
Product Code DZI
UDI-Device Identifier07611819975330
UDI-Public(01)07611819975330(10)U452125
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.503.561
Device Lot NumberU452125
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/14/2025
Supplement Date Received by Manufacturer04/01/2025
04/22/2025
05/15/2025
Initial Report FDA Received Date03/06/2025
Supplement Report FDA Received Date04/02/2025
04/23/2025
05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown